Withdrawal & Re-Applying for OSAP
Withdrawal from OSAP
OSAP requires students to remain enrolled in a course load of at least 60% in each semester (40% for students with a documented disability) to maintain eligibility for funding. For most undergraduate students this is 1.5 credits per semester (1.0 for students with disabilities). Course loads cannot be averaged over two semesters.
OSAP’s definition of full-time studies may be different than your University of Toronto faculty’s definition of full-time studies.
If you drop below the course-load requirements mentioned above, your OSAP will be recalculated. Your repayment will begin six months from the date of your reduction in course load. Your lender(s) will be notified of this change. It is your responsibility to set up a monthly repayment schedule with your lender(s) and ensure your address is up to date.
If your withdrawal results in a tuition credit, U of T may return some or all of this to OSAP to reduce the balance owing on your loans. You can be assessed with an overpayment if OSAP determines that you received more loan or grant funding than you were eligible to receive. You will be restricted from OSAP eligibility if you have three overpayments of $2,000 or more, or an overall overpayment total of $10,000 or more. If you are in this situation, you will need to repay some of the overpaid OSAP before you can receive more funding.
If you’re planning on dropping below the required course load, please contact us to let us know.
Re-applying for Full-Time OSAP
If you withdrew in the fall term and plan on returning to full-time studies in the winter term, you will need to submit an Online OSAP Reinstatement Request. As part of the request, you will be asked to upload a U of T Academic Progress form (PDF).
Please note: The withdrawal from full-time studies in the fall term means there’s an overpayment in your OSAP account, which will be deducted from the winter term OSAP assessment. As a result, students in this situation may receive little or no OSAP in the winter term.
I Still Have Questions
If you have further questions, please see these resources: